Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 6, 2016, 4:03 PM EDT for DeKalb County, Georgia. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2016, 4:03 PM EDT (20:03 UTC)
- Expired
- Jun 6, 2016, 4:45 PM EDT
- In force
- 42 min
- Issued by
- NWS Atlanta, GA
County DeKalb County, GA
The radar
The Atlanta radar (KFFC), 65 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.1 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 353 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 812 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
568
WWUS82 KFFC 062003
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
403 PM EDT MON JUN 6 2016
GAZ034-045-062045-
DEKALB GA-GWINNETT GA-
403 PM EDT MON JUN 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN DEKALB AND SOUTHEASTERN
GWINNETT COUNTIES UNTIL 445 PM EDT...
AT 403 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR SNELLVILLE TO PINE LAKE...AND MOVING EAST AT 5
MPH.
HAZARD...HEAVY RAIN.
IMPACT...LOCALIZED FLOODING IN LOW LYING AND POOR DRAINAGE AREAS
IS LIKELY. MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR
POSSIBLE LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER
COVERS THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
SNELLVILLE...LOGANVILLE...STONE MOUNTAIN...MOUNTAIN PARK...ROSEBUD
AND REDAN.
LAT...LON 3384 8417 3385 8390 3375 8403 3373 8422
TIME...MOT...LOC 2003Z 253DEG 5KT 3380 8402 3377 8419
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 6, 3:53 PM EDT, 10 minutes earlier.
Area forecast discussion, Jun 6, 3:53 PM EDT, 10 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 353 PM EDT MON JUN 6 2016 .SHORT TERM /Tonight through Tuesday Night/... Current mosaic radar loop shows large rain shield across central and south GA associated with TS Colin. The radar loop also shows scattered showers and isolated thunderstorms associated with the main frontal boundary laying east to west across N GA. All in all things have been kind of slow moving today with showers over the area...but things are beginning to change as TS Colin begins to make its turn into the Big Bend area of FL. Over the next 24 hours TS Colin is expected to move from its current positions in the NE Gulf to just off the NC/VA coast. As TS Colin pushes up the coast...this will allow the front across N GA to move south and east across the state. This will also allow the cooler and drier airmass now over the western great lake states and Northern plains to make its way into the southeast U.S. for Tue. The first surge of drier air moves in overnight with skies becoming clear by day break. The second surge from the northern plains moves in Tuesday afternoon and evening behind a second dry cold front. This front will bring in a cooler airmass with temps expected Wed morning in the 50s across north GA and into the 60s for central. 01 .LONG TERM /Wednesday through Monday/... No changes planned to the current long term as dry conditions look to be the rule through next weekend with hot temperatures returning as well. May see a change in the pattern by early next week to more of a typical summer type regime. Long range models show good agreement with dry high pressure building over the region and dominating the forecast through the weekend. The initial period will start out a bit cooler than normal as a cool dome of high pressure pushes south of Canada and settles over the Ohio and Tennessee Valleys by Wednesday and Wednesday night. Then the warm up begins as the upper ridge builds over the southeast... and along with abundant sunshine... pushes daytime temperatures into the lower 90s by Friday... then mid and upper 90s over the weekend. Despite the warmer than normal temperatures... it appears the current record high temperatures for the four climate sites appear to be safe over the weekend at this time...but will continue to monitor this potential closely. Deese && .HYDROLOGY... A very tough call wrt potential hydrologic hazards but went ahead based on coordination with WPC and adjacent offices a flash flood watch through this evening. Have already seen banding result in sustained heavy rainfall rates in isolated locations resulting in a flash flood warning. There may be areas outside the flood watch that see isolated flash flooding and areas within watch may see lower rainfall rates but such is the case with tropical influenced systems. && .AVIATION... 18Z Update... Showers and isolated Thunderstorms across the entire area this afternoon. Ceilings and visibilities across the state are ranging from IFR to VFR as TS Colin continues to spread precip across the region. For the mot part...should mainly see MVFR to VFR readings with some brief periods of IFR in and around the stronger showers. This precip will move out of the area tonight as TS Colin moves up the eastern seaboard through Tuesday evening. Main flow is still out of the SW but surface winds have been all over the compass with the precip occurring. Once the front pushes south and east across the state tonight winds will turn to the NW. Wind speeds will stay around 10kt or less until the main frontal boundary moves through also. Will see wind speeds increase into the 10-15kt range with gust in the 20-25kt range Tuesday afternoon/evening. //ATL Confidence... 18Z Update... Confidence medium to high on all elements 16 && .PRELIMINARY POINT TEMPS/POPS... Athens 67 89 61 85 / 40 0 0 0 Atlanta 68 87 63 84 / 40 0 0 0 Blairsville 60 82 54 78 / 30 0 0 0 Cartersville 64 87 58 84 / 30 0 0 0 Columbus 70 90 65 88 / 40 0 0 0 Gainesville 66 86 60 81 / 40 0 0 0 Macon 69 90 63 87 / 90 5 0 0 Rome 63 87 58 84 / 20 0 0 0 Peachtree City 66 88 58 85 / 40 0 0 0 Vidalia 71 91 67 88 / 100 30 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through late tonight FOR THE FOLLOWING ZONES: Baldwin...Bibb...Bleckley...Clarke...Crisp...Dodge...Dooly... Emanuel...Glascock...Greene...Hancock...Houston...Jasper... Jefferson...Johnson...Jones...Laurens...Madison...Montgomery... Morgan...Oconee...Oglethorpe...Pulaski...Putnam...Taliaferro... Telfair...Toombs...Treutlen...Twiggs...Warren...Washington... Wheeler...Wilcox...Wilkes...Wilkinson. && SHORT TERM...01 LONG TERM....Deese AVIATION...01
Hazardous weather outlook, Jun 6, 2:51 PM EDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 251 PM EDT MON JUN 6 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-071900- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 251 PM EDT MON JUN 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...FLASH FLOOD WATCH THROUGH LATE TONIGHT... SCATTERED TO NUMEROUS SHOWERS WITH OCCASIONAL EMBEDDED THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT AS A COLD FRONT SAGS INTO NORTH GEORGIA AND TROPICAL STORM COLIN MOVES ACROSS THE EASTERN GULF TODAY AND ACROSS NORTH FLORIDA TONIGHT. THE INCREASING TROPICAL MOISTURE FROM THE SOUTH WILL BRING A THREAT OF LOCALLY HEAVY RAIN... WITH THE GREATEST RAINFALL GENERALLY EXPECTED ALONG AND SOUTH OF A LINE FROM DANIELSVILLE TO MACON AND CORDELE WHERE 2 TO 4 INCHES IS POSSIBLE THROUGH TONIGHT WITH LOCALLY HIGHER AMOUNTS. EVEN AREAS OUTSIDE THE WATCH HAVE THE POTENTIAL TO SEE ISOLATED FLASH FLOODING DUE TO THE TROPICAL NATURE OF THIS SYSTEM. OTHERWISE... A FEW THUNDERSTORMS COULD BECOME STRONG THIS AFTERNOON AND EVENING... ESPECIALLY ACROSS CENTRAL GEORGIA... WITH BRIEF WIND GUSTS TO 45 MPH... LOCALLY HEAVY RAIN AND OCCASIONAL CLOUD TO GROUND LIGHTNING BEING THE MAIN THUNDERSTORM THREATS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THERE COULD BE A FEW LINGERING THUNDERSTORMS OVER THE EASTERN PARTS OF CENTRAL GEORGIA EARLY ON TUESDAY. OTHERWISE... HIGH PRESSURE BUILDS OVER THE REGION WEDNESDAY THROUGH SUNDAY WITH NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jun 6, 11:42 AM EDT, 4 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1142 AM EDT MON JUN 6 2016
GAZ039-049>051-059>062-061645-
TALIAFERRO GA-MORGAN GA-JASPER GA-GREENE GA-PUTNAM GA-WILKES GA-
HANCOCK GA-WARREN GA-
1142 AM EDT MON JUN 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR TALIAFERRO...SOUTHERN MORGAN...
NORTHEASTERN JASPER...GREENE...NORTHERN PUTNAM...SOUTHERN WILKES...
NORTHERN HANCOCK AND NORTHWESTERN WARREN COUNTIES UNTIL 1245 PM
EDT...
AT 1141 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR BUCKHEAD TO NEAR NORWOOD...AND MOVING NORTHEAST
AT 15 MPH.
HAZARD...HEAVY RAIN.
IMPACT...LOCALIZED FLOODING IN LOW LYING AND POOR DRAINAGE AREAS
IS LIKELY. MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR
POSSIBLE LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER
COVERS THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
EATONTON...WASHINGTON...GREENSBORO...MONTICELLO...CRAWFORDVILLE...UNI
ON POINT...WHITE PLAINS...SILOAM...SHADY
DALE...NORWOOD...BUCKHEAD...SHARON... CAMAK...PHOENIX...REYNOLDS
PLANTATION...LIBERTY...SPRINGFIELD...ALEXANDER STEPHENS
PARK...HARMONY AND SANDY CROSS.
LAT...LON 3366 8251 3365 8252 3365 8254 3364 8256
3365 8258 3363 8258 3364 8259 3363 8261
3363 8262 3362 8262 3361 8265 3345 8259
3331 8369 3351 8363 3376 8256 3364 8248
TIME...MOT...LOC 1541Z 246DEG 15KT 3353 8338 3354 8268Special weather statement, Jun 6, 12:33 PM EDT, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1233 PM EDT MON JUN 6 2016
GAZ089-061730-
MUSCOGEE GA-
1233 PM EDT MON JUN 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MUSCOGEE COUNTY
UNTIL 130 PM EDT...
AT 1231 PM EDT...STRONG THUNDERSTORMS WITH VERY HEAVY WERE LOCATED
OVER MUICH OF NORTHWEST MUSCOGEE COUNTY INCLUDING NORTH PARTS OF
COLUMBUS AREA. BE PREPARED FOR LOCALIZED FLOODING...ESPECIALLY IN
FLOOD PRONE AREAS.
HAZARD...HEAVY RAIN.
IMPACT...LOCALIZED FLOODING IN LOW LYING AND POOR DRAINAGE AREAS
IS LIKELY. MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR
POSSIBLE LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER
COVERS THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE NORTH PARTS OF
COLUMBUS...BIBB CITY...COLUMBUS METROPOLITAN AIRPORT...GREEN ISLAND
HILLS...ROSE HILL AND LAUREL HILLS.
LAT...LON 3261 8492 3258 8490 3258 8483 3246 8500
3252 8500 3256 8504 3258 8507 3260 8508
TIME...MOT...LOC 1631Z 239DEG 49KT 3257 8494Special weather statement, Jun 6, 2:50 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
250 PM EDT MON JUN 6 2016
GAZ046>048-061930-
NEWTON GA-ROCKDALE GA-WALTON GA-
250 PM EDT MON JUN 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN NEWTON...NORTHEASTERN
ROCKDALE AND WESTERN WALTON COUNTIES UNTIL 330 PM EDT...
AT 249 PM EDT...A STRONG THUNDERSTORM WAS NEAR LAKEVIEW ESTATES...OR
NEAR CONYERS. THIS STORM WAS NEARLY STATIONARY WITH CELL TRAINING
ACROSS THE ADVISORY AREA.
HAZARD...HEAVY RAIN.
IMPACT...LOCALIZED FLOODING IN LOW LYING AND POOR DRAINAGE AREAS
IS LIKELY. MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR
POSSIBLE LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER
COVERS THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CONYERS...MONROE...SOCIAL CIRCLE...WALNUT GROVE...BETWEEN...JERSEY...
MILSTEAD...GUM CREEK...BIG HAYNES CREEK PARK AND YOUTH.
LAT...LON 3368 8402 3376 8401 3385 8373 3368 8370
TIME...MOT...LOC 1849Z 207DEG 3KT 3375 8396Local storm report, Jun 6, 3:00 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
300 PM EDT MON JUN 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM FLASH FLOOD SHADY DALE 33.40N 83.59W
06/06/2016 JASPER GA 911 CALL CENTER
MINOR FLOODING OF HIGHWAY 83 IN SHADY DALE. SHERRIFF
DEPUTIES REPORTED THE ROAD PASSABLE AND WAS NOT CLOSED
AT ANY TIME.
&&
EVENT NUMBER FFC1600326
SNELSONSpecial weather statement, Jun 6, 3:53 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
353 PM EDT MON JUN 6 2016
GAZ055-062045-
CLAYTON GA-
353 PM EDT MON JUN 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CLAYTON COUNTY UNTIL 445
PM EDT...
AT 352 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR MORROW TO HARTSFIELD-JACKSON AIRPORT. THESE
STORMS WERE NEARLY STATIONARY.
HAZARD...HEAVY RAIN.
IMPACT...LOCALIZED FLOODING IN LOW LYING AND POOR DRAINAGE AREAS
IS LIKELY. MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR
POSSIBLE LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER
COVERS THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
JONESBORO...STOCKBRIDGE...FOREST PARK...RIVERDALE...COLLEGE
PARK...MORROW... HAPEVILLE...LAKE CITY...HARTSFIELD-JACKSON
AIRPORT...CONLEY...FORT GILLEM...REX AND ELLENWOOD.
LAT...LON 3364 8445 3365 8444 3365 8429 3363 8426
3355 8426 3355 8429 3352 8429 3354 8443
3355 8444 3355 8445 3365 8446
TIME...MOT...LOC 1952Z 316DEG 3KT 3359 8428 3363 8445Special weather statement, Jun 6, 4:03 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
403 PM EDT MON JUN 6 2016
GAZ034-045-062045-
DEKALB GA-GWINNETT GA-
403 PM EDT MON JUN 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN DEKALB AND SOUTHEASTERN
GWINNETT COUNTIES UNTIL 445 PM EDT...
AT 403 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR SNELLVILLE TO PINE LAKE...AND MOVING EAST AT 5
MPH.
HAZARD...HEAVY RAIN.
IMPACT...LOCALIZED FLOODING IN LOW LYING AND POOR DRAINAGE AREAS
IS LIKELY. MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR
POSSIBLE LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER
COVERS THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
SNELLVILLE...LOGANVILLE...STONE MOUNTAIN...MOUNTAIN PARK...ROSEBUD
AND REDAN.
LAT...LON 3384 8417 3385 8390 3375 8403 3373 8422
TIME...MOT...LOC 2003Z 253DEG 5KT 3380 8402 3377 8419The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 11:42 AM EDT | Special Weather Statement | FFC | Greene, Taliaferro | 63 min |
| Jun 6, 12:00 PM EDT | Flash Flood Warning | FFC | Jasper, Morgan, Putnam | 6 hr |
| Jun 6, 12:33 PM EDT | Special Weather Statement | FFC | Muscogee | 57 min |
| Jun 6, 2:00 PM EDT | Flash Flood Watch | FFC | Baldwin, Bibb, Bleckley, Clarke, Crisp, Dodge and 29 more | 8 hr |
| Jun 6, 2:50 PM EDT | Special Weather Statement | FFC | Walton | 40 min |
| Jun 6, 3:17 PM EDT | Flash Flood Warning | FFC | Newton, Rockdale, Walton | 6 hr |
| Jun 6, 3:53 PM EDT | Special Weather Statement | FFC | Clayton | 52 min |
| Jun 6, 4:42 PM EDT | Special Weather Statement | FFC | Rockdale | 33 min |
| Jun 6, 5:21 PM EDT | Special Weather Statement | FFC | Lumpkin | 39 min |
| Jun 6, 5:59 PM EDT | Special Weather Statement | FFC | Dawson | 46 min |
| Jun 6, 6:25 PM EDT | Special Weather Statement | FFC | Banks | 50 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.